Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Fatty liver disease, gall bladder removed, high bilirubin, started new diet plan. Should I be worried about this?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
Hi, I was diagnosed with fatty liver disease. Also I just had my gallbladder removed 3 weeks ago. Before my bilirubin was at 1.7 total bilirubin and 3 weeks later it was at 1.5 total bilirubin. It still shows as high on the labs scales. I have started a new diet plan of only fruits and vegetables and whole grains and beans only with NO meat, and I now go to the gym to exercise 4 times a week. Should I be worried about this? My doctor says that this levels "could be" XXXXXXX so I am just unsure of what to do. I am only 26 yrs old and don't drink alchohol. Also would going to the tanning bed help reduce bilirubin levels? What else can I do to get my body back into good health, I am so worried that I will die that it has consumed every moment of my day. My doctor scared me, but I could get no real answers from her.
Posted Thu, 3 May 2012 in Liver and Gall Bladder
Answered by Dr. Ketan Vagholkar 14 hours later

Thanks for posting your query.

Fatty liver is a disease wherein the metabolism of fat by the liver is deranged, If can give rise to cirrhosis at a later stage. Did your gall bladder contain gall stones? Irrespective of what has happened but based on your current blood reports you need to attend to the fatty liver issue at the earliest.
1. Reduce the intake of saturated fat.
2. Increase the content of protein in the diet.
3. Increase the fiber intake especially those vegetables XXXXXXX in B 12 and folic acid.
4. Tricholine citrate is a liver tonic which works very well on the liver cells in cases of fatty liver. Continue this for 6 months.
5. flavonolignans (silymarin) therapy for 6 months.
6. L ornithine L aspartate for 3-4 weeks will also help.
7. Regular exercise in the form of cardio training only. Do not indulge in heavy muscular workouts.

Follow the above measures after consulting your gastroenterologists and repeat an ultrasound and liver function tests after 6 months of therapy.

I am sure you should be relieved of the problem.

Above answer was peer-reviewed by
Follow-up: Fatty liver disease, gall bladder removed, high bilirubin, started new diet plan. Should I be worried about this? 3 hours later
No gallstones just a low ejection rate of bile! But I want to
Know if I follow those recommendation by you
can I stop the progression of and reverse fatty liver
Answered by Dr. Ketan Vagholkar 54 minutes later

Hi and thanks again,

If the gall bladder does not contain stones or sludge, the chances of it causing biliary dyspepsia is very less. So removal of the gall bladder is not the solution to the problem of fatty liver.

If you follow the advice given by me, the progression of disease can surely rather definitely be stopped. This will be evident by improvement in liver enzyme levels as well as decrease in the amount of fat deposited on the liver.

Hope this suffices. Let me know if you have any more concerns. If I have addressed all your concerns, please close this discussion.

Wish you good health and speedy recovery.

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor